Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 13, 2021, 9:29 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2021, 9:29 AM CDT (14:29 UTC)
- Expired
- May 13, 2021, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
066 WHUS74 KBRO 131429 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 929 AM CDT Thu May 13 2021 GMZ170-175-132230- /O.NEW.KBRO.SC.Y.0038.210513T1429Z-210514T0000Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 929 AM CDT Thu May 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-132100- /O.NEW.KBRO.SC.Y.0038.210513T1429Z-210513T2100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- 929 AM CDT Thu May 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT....North winds around 20 knots. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Castillo
3 follow-up statements
071 WHUS74 KBRO 131918 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 218 PM CDT Thu May 13 2021 GMZ130-132-132030- /O.CAN.KBRO.SC.Y.0038.000000T0000Z-210513T2100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- 218 PM CDT Thu May 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft should exercise caution as north winds 15 to 20 knots prevails across the area through the rest of the afternoon. $$ GMZ170-175-140000- /O.CON.KBRO.SC.Y.0038.000000T0000Z-210514T0000Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 218 PM CDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 knots. Seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Castillo
891 WHUS74 KBRO 132059 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 359 PM CDT Thu May 13 2021 GMZ170-175-132300- /O.EXT.KBRO.SC.Y.0038.000000T0000Z-210513T2300Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 359 PM CDT Thu May 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 knots. Seas 5 to 7 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
562 WHUS74 KBRO 132312 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 612 PM CDT Thu May 13 2021 GMZ170-175-140015- /O.EXP.KBRO.SC.Y.0038.000000T0000Z-210513T2300Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 612 PM CDT Thu May 13 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Marine conditions have improved. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 13, 6:19 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 13, 6:19 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 619 AM CDT Thu May 13 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Generally MVFR conditions this morning give way to VFR ceilings this afternoon. Showers continue on and off near BRO, and at times near HRL or MFE. Expect rain chances to edge closer to the coast by this afternoon and into this evening. Northeasterly winds become breezy into mid afternoon before turning more easterly late. && .PREV DISCUSSION... /issued 340 AM CDT Thu May 13 2021/ SHORT TERM (Now through Friday): The frontal boundary has generally stalled offshore and south of the Rio Grande with a few brief but moderate showers continuing to come onshore and work inland across the eastern half of Deep South Texas. Expect most of any shower activity to become more confined toward the coast into the afternoon and evening. Low pressure into the Bay of Campeche and high pressure across the Southeast US help continue the northeasterly flow into this afternoon before turning easterly into tonight. Low pressure develops into the Plains on Friday, turning winds more southeasterly. A quick mid level disturbance adds some lift and instability into Friday afternoon, bringing back a better chance of showers and thunderstorms. Temperatures reach toward the low 80s today and mid 80s on Friday. LONG TERM (Friday Night through Wednesday): A fairly unsettled pattern will prevail across deep south Texas through much of the period. Low level moisture is expected to remain in place through midweek due to the persistent onshore flow. A series of embedded shortwaves moving in the nearly zonal 500mb flow will generate some convection across deep south Texas through much of the period. The best chance of showers and thunderstorms appears to be Friday night into Saturday night as the stronger disturbances move into the region. Some weak mid-level ridging may build into the CWA early next week resulting in lower rain chances. Both the GFS/ECMWF have robust pops for this weekend but the GFS is a much drier than the ECMWF heading into early next week. Temperatures are expected to remain below normal through the weekend due to the increase rain chances and abundant cloud cover. Temperatures will gradually warm to near or slightly above normal by early next week. MARINE (Now through Friday): The cold front sits offshore with showers continuing across the Gulf waters. Low pressure across the Bay of Campeche and high pressure across the Southeast US will help increase northeasterly winds this afternoon before turning more easterly tonight and southeasterly Friday as low pressure develops into the Plains. Expect Gulf seas to gradually build today with SCEC to near SCA conditions into early this evening. Marine conditions are expected to improve tonight into Friday. Friday night through Monday: Moderate southeast flow along the lower Texas coast will maintain moderate seas that will gradually build through the weekend, potentially reaching Small Craft Exercise Caution conditions by early Monday. Small Craft Advisories may be needed across Gulf of Mexico waters and the Laguna Madre early next week as winds increase and seas build. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 71 81 73 / 20 10 20 40 BROWNSVILLE 81 70 84 74 / 20 10 30 40 HARLINGEN 81 68 84 73 / 20 10 20 40 MCALLEN 83 68 85 73 / 20 10 20 40 RIO GRANDE CITY 85 67 87 72 / 10 10 30 40 SOUTH PADRE ISLAND 76 73 78 75 / 20 10 20 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 56-Hallman...Aviation
Hazardous weather outlook, May 13, 4:19 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 419 AM CDT Thu May 13 2021 TXZ248>257-351-353-140930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 419 AM CDT Thu May 13 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along the lower Texas coastal beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the local beaches through the entire period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-140930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 419 AM CDT Thu May 13 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories may be needed across all or portions of the Gulf of Mexico waters this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories may be needed across Gulf of Mexico waters Friday night and again Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, May 13, 7:29 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 AM CDT THU MAY 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 2 NNW ZAPATA 26.92N 99.27W
05/11/2021 ZAPATA TX FIRE DEPT/RESCUE
ZAPATA FIRE DEPARTMENT REPORTED MULTIPLE
DOWNED POWER LINES AND TELEPHONE POLES ALONG
WITH ROOF DAMAGE TO MULTIPLE HOMES IN THE
CITY OF ZAPATA.
1015 PM TSTM WND DMG ZAPATA 26.89N 99.26W
05/11/2021 ZAPATA TX PUBLIC
TREE LIMB DAMAGE REPORTED IN THE TOWN OF
ZAPATA. REPORTED THROUGH SOCIAL MEDIA.
0950 PM TSTM WND DMG 2 E ROMA 26.41N 98.97W
05/11/2021 STARR TX PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA OF A TREE
UPROOTED IN ESCOBARES. TIME ESTIMATED VIA
RADAR.
1240 AM TSTM WND DMG 1 SW SAN MANUEL 26.56N 98.13W
05/12/2021 HIDALGO TX PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA OF A
DAMAGED CARPORT AND BARN ROOF TORN OFF IN
THE LINN AREA. TIME ESTIMATED VIA RADAR.
1240 AM TSTM WND DMG 1 SSW SAN MANUEL 26.56N 98.12W
05/12/2021 HIDALGO TX PUBLIC
NUMEROUS REPORTS RECEIVED VIA SOCIAL MEDIA
OF TREES DAMAGED OR UPROOTED NEAR THE
LINN-SAN MANUEL AREA. TIME ESTIMATED VIA
RADAR.
1246 AM TSTM WND GST 3 SE SAN MANUEL 26.53N 98.09W
05/12/2021 M60 MPH HIDALGO TX PUBLIC
60MPH WIND GUST MEASURED AT THE LINN-SAN
MANUEL RAWS SITE.
1250 AM TSTM WND DMG MCALLEN 26.22N 98.24W
05/12/2021 HIDALGO TX PUBLIC
RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
OF TREES DAMAGED OR UPROOTED IN MCALLEN.
TIMING ESTIMATED VIA RADAR.
1250 AM TSTM WND DMG MISSION 26.21N 98.32W
05/12/2021 HIDALGO TX PUBLIC
RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
OF TREES DAMAGED OR UPROOTED IN/NEAR
MISSION.
0100 AM TSTM WND DMG 1 E SAN JUAN 26.19N 98.15W
05/12/2021 HIDALGO TX PUBLIC
RECEIVED VIA SOCIAL MEDIA: WOODEN FENCE AND
WOODEN PLAYGROUND STRUCTURE TOPPLED AND
DESTROYED. TIME ESTIMATED VIA RADAR.
0107 AM TSTM WND GST 2 SSW MCALLEN 26.18N 98.25W
05/12/2021 M63 MPH HIDALGO TX ASOS
ASOS STATION KMFE MCALLEN.
0120 AM TSTM WND DMG 1 NE DONNA 26.17N 98.04W
05/12/2021 HIDALGO TX PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA OF A METAL
ROOF COLLAPSED IN HIGH WINDS. TIME ESTIMATED
VIA RADAR.
0120 AM TSTM WND DMG DONNA 26.17N 98.05W
05/12/2021 HIDALGO TX PUBLIC
RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
OF TREES DAMAGED OR UPROOTED IN DONNA.
TIMING ESTIMATED VIA RADAR.
0130 AM TSTM WND DMG 1 S DONNA 26.15N 98.05W
05/12/2021 HIDALGO TX PUBLIC
RECEIVED VIA SOCIAL MEDIA: RECEIVED PHOTO OF
A BROKEN POWER POLE. TIMING ESTIMATED VIA
RADAR.
0130 AM TSTM WND DMG WESLACO 26.16N 97.98W
05/12/2021 HIDALGO TX PUBLIC
RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
OF TREES DAMAGED OR UPROOTED IN WESLACO.
TIMING ESTIMATED VIA RADAR.
0130 AM TSTM WND DMG 1 NW DONNA 26.18N 98.07W
05/12/2021 HIDALGO TX PUBLIC
PALM TREE UPROOTED NEAR THE INTERSECTION OF
INTERSTATE-2 AND HUTTO ROAD.
0140 AM TSTM WND DMG 1 ENE MERCEDES 26.15N 97.91W
05/12/2021 HIDALGO TX PUBLIC
NUMEROUS REPORTS RECEIVED VIA SOCIAL MEDIA
OF TREE DAMAGE AND TREE BRANCHES DOWN ON
VEHICLES IN THE MERCEDES AREA. TIME
ESTIMATED VIA RADAR.
0145 AM TSTM WND DMG LA FERIA 26.16N 97.82W
05/12/2021 CAMERON TX PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA OF A PALM
TREE UPROOTED IN LA FERIA. TIME ESTIMATED
VIA RADAR.
0218 AM TSTM WND DMG 1 NNW BROWNSVILLE 25.94N 97.49W
05/12/2021 CAMERON TX NWS EMPLOYEE
NWS EMPLOYEE REPORTED SEVERAL TREE LIMBS
WITH 5 INCH DIAMETER SNAPPED OFF TREES IN
HIS NEIGHBORHOOD. TIME ESTIMATED VIA RADAR.
&&Local storm report, May 13, 7:38 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
738 AM CDT THU MAY 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND GST 2 N PHARR 26.21N 98.18W
05/12/2021 M73 MPH HIDALGO TX EMERGENCY MNGR
73MPH WIND GUST RECORDED VIA ANEMOMETER AT
THE PHARR EOC.
&&Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.